Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 81, NWS Little Rock, AR

April 9, 20215 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2021, 4:53 PM CDT for 5 counties in Arkansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2021, 4:53 PM CDT (21:53 UTC)
Expired
Apr 9, 2021, 6:00 PM CDT
In force
67 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:53 PM CDTTSTM WND DMGDumas, ARTREE BLOWN DOWN.
Apr 9, 4:57 PM CDTTSTM WND DMGMcgehee, ARTREES AND POWERLINES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 12:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WUUS54 KLZK 092153
SVRLZK
ARC001-041-043-069-079-092300-
/O.NEW.KLZK.SV.W.0081.210409T2153Z-210409T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
453 PM CDT Fri Apr 9 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Desha County in southeastern Arkansas...
  Drew County in southeastern Arkansas...
  Southeastern Jefferson County in southeastern Arkansas...
  Central Lincoln County in southeastern Arkansas...
  Southeastern Arkansas County in southeastern Arkansas...

* Until 600 PM CDT.

* At 453 PM CDT, severe thunderstorms were located along a line
  extending from near Mills to near Winchester to near Dermott,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Monticello...                     Dumas...
  Dermott...                        Rohwer...
  Gould...                          Gillett...
  Arkansas City...                  Mitchellville...
  Tillar...                         Watson...
  Winchester...                     Yancopin...
  Omega...                          Lucca Landing...
  McGehee...                        Mills...
  Merrisach Lake...                 Kelso...
  Ladelle...                        Douglas...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3402 9099 3396 9097 3397 9109 3393 9101
      3385 9107 3378 9099 3378 9114 3368 9103
      3369 9122 3360 9113 3352 9125 3356 9145
      3339 9146 3340 9199 3377 9163 3404 9182
      3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2153Z 262DEG 35KT 3396 9162 3379 9144 3349 9149 

HAIL...1.00IN
WIND...60MPH
 
$$

67
3 follow-up statements
988 
WWUS54 KLZK 092222
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
522 PM CDT Fri Apr 9 2021

ARC043-069-092232-
/O.CAN.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Drew AR-Jefferson AR-
522 PM CDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR DREW AND SOUTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Arkansas.

LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
      3393 9101 3385 9107 3378 9099 3378 9114
      3372 9114 3368 9103 3369 9122 3360 9113
      3352 9125 3356 9145 3379 9140 3380 9154
      3403 9164 3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2222Z 262DEG 35KT 3400 9129 3383 9111 3353 9116 

$$

ARC001-041-079-092300-
/O.CON.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Desha AR-Lincoln AR-Arkansas AR-
522 PM CDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR DESHA...SOUTHEASTERN LINCOLN AND SOUTHEASTERN ARKANSAS
COUNTIES...

At 522 PM CDT, severe thunderstorms were located along a line
extending from near Merrisach Lake to near Rosedale to near Lamont,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dumas...                          Rohwer...
Gould...                          Arkansas City...
Mitchellville...                  Watson...
Yancopin...                       Omega...
Lucca Landing...                  McGehee...
Mills...                          Merrisach Lake...
Kelso...                          Trusten Holder WMA...
Douglas...                        Arkansas Post...
Tichnor...                        Reedville...
Masonville...                     Morgan Point Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
      3393 9101 3385 9107 3378 9099 3378 9114
      3372 9114 3368 9103 3369 9122 3360 9113
      3352 9125 3356 9145 3379 9140 3380 9154
      3403 9164 3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2222Z 262DEG 35KT 3400 9129 3383 9111 3353 9116 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Cavanaugh
189 
WWUS54 KLZK 092242
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
542 PM CDT Fri Apr 9 2021

ARC079-092251-
/O.CAN.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Lincoln AR-
542 PM CDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Arkansas.

LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
      3388 9104 3385 9107 3378 9099 3378 9113
      3388 9114 3394 9120 3408 9139 3412 9132
      3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2241Z 220DEG 36KT 3411 9117 3403 9101 3391 9097 

$$

ARC001-041-092300-
/O.CON.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Desha AR-Arkansas AR-
542 PM CDT Fri Apr 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN DESHA AND SOUTHEASTERN ARKANSAS COUNTIES...

At 541 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Merrisach Lake to 8 miles south
of Crumrod to near Gunnison, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Merrisach Lake...                 Trusten Holder WMA...
Weber...                          Tichnor...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
      3388 9104 3385 9107 3378 9099 3378 9113
      3388 9114 3394 9120 3408 9139 3412 9132
      3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2241Z 220DEG 36KT 3411 9117 3403 9101 3391 9097 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Cavanaugh
921 
WWUS54 KLZK 092257
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
557 PM CDT Fri Apr 9 2021

ARC001-041-092307-
/O.EXP.KLZK.SV.W.0081.000000T0000Z-210409T2300Z/
Desha AR-Arkansas AR-
557 PM CDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DESHA AND
SOUTHEASTERN ARKANSAS COUNTIES WILL EXPIRE AT 600 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Arkansas.

LAT...LON 3402 9099 3396 9097 3400 9102 3397 9109
      3388 9104 3385 9107 3378 9099 3378 9113
      3388 9114 3394 9120 3408 9139 3412 9132
      3419 9110 3412 9111 3409 9087
TIME...MOT...LOC 2257Z 262DEG 35KT 3413 9101 3405 9085 3393 9081 

$$

Cavanaugh

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:43 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 9, 4:43 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
443 PM CDT Fri Apr 9 2021

.SHORT TERM...Tonight Through Sunday
Main forecast focus is defining the severe storm threat/potential
in the near term.

A complex mesoscale situation has developed across the LZK
forecast area. Some stabilization due to convective overturning
has occurred across all but southeast sections of the forecast
area, where a near term severe wind threat exists.

Attention will turn to developing convection across Oklahoma,
which latest CAM guidance continues to indicate this activity
will develop upscale, eventually becoming an linear MCS, while
accelerating to the east-southeast. The latest CAM guidance has
suggested the convective overturning that has occurred this
afternoon will affect the strength of the MCS as is moves through
the CWA, imiting the severe threat across northern sections.

The now developing MCS is expected to be south and east of the
forecast area by 12z/10. A few light showers are possible across
northern sections of the state Saturday morning, otherwise dry
conditions are expected for the rest of the forecast period.

&&

.LONG TERM...Sunday Night Through Friday
An upper level zonal flow pattern is expected to persist thru much
of the period across Arkansas.

A cold front will be moving down over Arkansas on Monday, but with a
zonal pattern it will likely slowly ease thru the state over the
course of a day and stall south of the area. Eventually a surface
high will settle into the Ohio River Valley by Friday, resulting in
a E-NE surface flow.

A series of shortwaves will push thru the nearly zonal pattern over
time, resulting in low level POP chances. Toward the latter half of
the forecast period, a stationary boundary to the south may result
in some overrunning across AR. With that in mind, I have gone with
higher POPs in the Wed-Fri time frame.&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     56  66  46  75 /  90  10  10   0
Camden AR         59  73  46  80 /  90  10   0   0
Harrison AR       49  58  44  75 /  80  20  10   0
Hot Springs AR    54  68  45  78 /  90  10   0   0
Little Rock   AR  57  68  46  77 /  90  10   0   0
Monticello AR     60  72  48  78 / 100  10   0   0
Mount Ida AR      52  67  44  78 /  90  10   0   0
Mountain Home AR  52  61  44  75 /  80  20  10   0
Newport AR        58  66  47  74 / 100  10  10   0
Pine Bluff AR     59  70  47  77 / 100  10   0   0
Russellville AR   53  65  44  78 /  90  10   0   0
Searcy AR         57  68  45  76 /  90  10   0   0
Stuttgart AR      58  68  48  75 / 100  10   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...55 / Long Term...53
Hazardous weather outlook, Apr 9, 3:49 AM CDT, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
349 AM CDT Fri Apr 9 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-100900-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
349 AM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and a few thunderstorms, of which some could be
strong, are expected to develop over central and southern Arkansas
late Friday morning and continue into the early afternoon. Some
large hail may accompany these storms.

Later Friday night and into early Saturday morning, an MCS is
expected to develop over eastern Oklahoma, and track across southern
Arkansas. As this line of storms moves east, strong and damaging
winds will be the primary hazard, with some brief QLCS tornadoes
possible as well.

Forecast rainfall amounts of one inch to one and a half inches
over the southeastern half of the state where soil moisture and
streams remain elevated from previous rainfall in the month could
lead to an isolated flash flooding threat through the overnight
period.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected during the period.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/44

In the hours before

Local storm report, Apr 9, 4:01 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     2 NW CAMDEN             33.59N  92.87W
04/09/2021                   OUACHITA           AR   SOCIAL MEDIA

            A TREE WAS BLOWN DOWN.

&&

EVENT NUMBER LZK2100562

TEJ
Local storm report, Apr 9, 4:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
422 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     MAMMOTH SPRING          36.49N  91.54W
04/09/2021                   FULTON             AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN.

&&

EVENT NUMBER LZK2100563

TEJ
Local storm report, Apr 9, 4:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     MAMMOTH SPRING          36.49N  91.54W
04/09/2021                   FULTON             AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN.

&&

CORRECTED EVENT TIME

EVENT NUMBER LZK2100563

TEJ
Local storm report, Apr 9, 4:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     3 S WOODBERRY           33.54N  92.52W
04/09/2021                   CALHOUN            AR   SOCIAL MEDIA

            A TREE WAS UPROOTED AND FELL ON A HOUSE.

&&

EVENT NUMBER LZK2100564

TEJ
Local storm report, Apr 9, 4:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             2 S MAMMOTH SPRING      36.47N  91.54W
04/09/2021  E1.00 INCH       FULTON             AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100565

TEJ
Local storm report, Apr 9, 4:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT FRI APR 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             2 SW KALAMAZOO          35.35N  93.71W
04/09/2021  E1.00 INCH       LOGAN              AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100566

TEJ

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:36 AM CDTSpecial Weather StatementLZKClark39 min
Apr 9, 1:14 PM CDTSpecial Weather StatementLZKJohnson31 min
Apr 9, 1:34 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan14 min
Apr 9, 1:59 PM CDTSpecial Weather StatementLZKJohnson31 min
Apr 9, 2:32 PM CDTSpecial Weather StatementLZKSearcy28 min
Apr 9, 2:37 PM CDTSevere Thunderstorm WarningLZKOuachita53 min
Apr 9, 2:44 PM CDTSpecial Weather StatementLZKCleburne, Stone46 min
Apr 9, 2:53 PM CDTSpecial Weather StatementLZKBoone22 min
Apr 9, 3:07 PM CDTSpecial Weather StatementLZKBaxter, Boone, Fulton, Marion38 min
Apr 9, 3:09 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Ouachita66 min
Apr 9, 3:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion31 min
Apr 9, 3:17 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Randolph, Sharp43 min
Apr 9, 3:33 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas42 min
Apr 9, 3:46 PM CDTTornado WarningLZKBradley, Calhoun, Cleveland, Dallas, Drew, Lincoln29 min
Apr 9, 3:47 PM CDTSpecial Weather StatementLZKLawrence43 min
Apr 9, 3:55 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew, Jefferson, Lincoln65 min
Apr 9, 5:18 PM CDTSpecial Weather StatementLZKPhillips42 min
Apr 9, 5:26 PM CDTSevere Thunderstorm WarningLZKMonroe21 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.